Alert archive / Tennessee / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 15, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Mar 1, 2017, 7:58 AM CST for 11 counties in Tennessee. It was in force for 32 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 1, 2017, 7:58 AM CST (13:58 UTC)
- Expired
- Mar 1, 2017, 8:30 AM CST
- In force
- 32 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Cannon County, TN, Clay County, TN, DeKalb County, TN, Jackson County, TN, Macon County, TN, Overton County, TN, Putnam County, TN, Smith County, TN, Trousdale County, TN, White County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 76 km from the middle of the area, began a volume at 13:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 1, 8:00 AM CST | TSTM WND DMG | 6 Se Gordonsville, TN | SOCIAL MEDIA POST OF ROOF AND PORCH DAMAGE TO A TRAILER ON NIXON VALLEY ROAD IN THE LANCASTER COMMUNITY. TIME ESTIMATED VIA RADAR. |
| Mar 1, 8:02 AM CST | TSTM WND DMG | 9 Ene Red Boiling Sprin, TN | CLAY COUNTY EMERGENCY MANAGEMENT REPORTED 7 TREES DOWN ON VARIOUS ROADS IN THE HERMITAGE SPRINGS...MOSS...AND OAK GROVE AREAS. |
| Mar 1, 8:02 AM CST | TORNADO | 6 W Baxter, TN | AN EF1 TORNADO TOUCHED DOWN IN SW PUTNAM COUNTY NEAR BUFFALO VALLEY AND CONTINUED EAST TOWARD BAXTER. DAMAGE INCLUDED DOZENS OF LARGE TREES SNAPPED AND UPROOTED AND SMALL OUTBUILDINGS DESTROYED. A FEW HOUSES EXPEREIENCED MINOR ROOF DAMAGE. THE TORNADO REACH IT |
| Mar 1, 8:06 AM CST | TSTM WND DMG | 7 Wnw Celina, TN | EMERGENCY MANAGEMENT REPORTED TREES DOWN ON MILL ROAD IN THE MOSS COMMUNITY. TIME ESTIMATED FROM RADAR. |
| Mar 1, 8:12 AM CST | TSTM WND DMG | 6 S Baxter, TN | EMERGENCY MANAGEMENT REPORTED TREES DOWN AND DAMAGE TO A BURN ON OLD MILL ROAD. TIME ESTIMATED VIA RADAR. |
| Mar 1, 8:12 AM CST | TSTM WND DMG | 8 Sse Baxter, TN | EMERGENCY MANAGEMENT REPORTED TREES DOWN ON CENTER HILL LAKE IN BURGESS FALLS. TIME ESTIMATED FROM RADAR. |
| Mar 1, 8:18 AM CST | TSTM WND DMG | 4 Wnw Cookeville, TN | WEB REPORT OF DAMAGE IN WEST COOKEVILLE ON THOMAS ROAD. TIME ESTIMAGED VIA RADAR. |
| Mar 1, 8:26 AM CST | TSTM WND DMG | Cookeville, TN | EMERGENCY MANAGEMENT REPORTED THE FOLLOWING IN COOKEVILLE. MOBILE HOME DAMAGE FROM TREES. SEVERAL TREES AND POWERLINES DOWN ACROSS THE CITY. A TREE ON A HOME ON 9TH STREET. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 1, 4:57 AM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 2.0 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 694 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 842 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- 361 m²/s²
- 0-3 km storm-relative helicity
- 344 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 9.1
The text
As transmitted.
105
WUUS54 KOHX 011358
SVROHX
TNC015-027-041-087-111-133-141-159-169-185-189-011430-
/O.NEW.KOHX.SV.W.0015.170301T1358Z-170301T1430Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
758 AM CST WED MAR 1 2017
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
Western Overton County in Middle Tennessee...
Smith County in Middle Tennessee...
De Kalb County in Middle Tennessee...
Jackson County in Middle Tennessee...
Southeastern Wilson County in Middle Tennessee...
Clay County in Middle Tennessee...
Macon County in Middle Tennessee...
East central Trousdale County in Middle Tennessee...
Northwestern White County in Middle Tennessee...
Putnam County in Middle Tennessee...
Northeastern Cannon County in Middle Tennessee...
* Until 830 AM CST
* At 758 AM CST, severe thunderstorms were located along a line
extending from 6 miles north of Red Boiling Springs to 8 miles
southwest of Smithville, moving east at 75 mph.
HAZARD...70 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Cookeville, Sparta, Smithville, Lafayette, Woodbury, Carthage,
Celina, Gainesboro, Algood, Baxter, Gordonsville, Red Boiling
Springs, Hickman, South Carthage, Alexandria, Dowelltown, Liberty,
Auburntown, Hamptons Crossroads and Moss.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 1000 AM CST for Middle
Tennessee.
LAT...LON 3662 8569 3662 8540 3590 8541 3583 8612
3663 8607
TIME...MOT...LOC 1358Z 263DEG 66KT 3663 8583 3588 8593
HAIL...0.75IN
WIND...70MPH
$$
Whitehead1 follow-up statement
568
WWUS54 KOHX 011422
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
822 AM CST WED MAR 1 2017
TNC015-111-159-169-189-011431-
/O.CAN.KOHX.SV.W.0015.000000T0000Z-170301T1430Z/
Smith TN-Wilson TN-Macon TN-Trousdale TN-Cannon TN-
822 AM CST WED MAR 1 2017
...THE SEVERE THUNDERSTORM WARNING FOR SMITH...SOUTHEASTERN WILSON...
MACON...EAST CENTRAL TROUSDALE AND NORTHEASTERN CANNON COUNTIES IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area therefore the warning has been cancelled.
A tornado watch remains in effect until 1000 AM CST for Middle
Tennessee.
LAT...LON 3590 8541 3586 8590 3589 8593 3629 8569
3661 8564 3662 8540
TIME...MOT...LOC 1421Z 263DEG 66KT 3668 8533 3593 8544
$$
TNC027-041-087-133-141-185-011430-
/O.CON.KOHX.SV.W.0015.000000T0000Z-170301T1430Z/
Overton TN-De Kalb TN-Jackson TN-Clay TN-White TN-Putnam TN-
822 AM CST WED MAR 1 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 AM CST
FOR WESTERN OVERTON...EASTERN DE KALB...EASTERN JACKSON...CENTRAL
CLAY...NORTHWESTERN WHITE AND PUTNAM COUNTIES...
At 821 AM CST, severe thunderstorms were located along a line
extending from 8 miles south of Burkesville to Sparta, moving east at
75 mph.
HAZARD...70 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Cookeville, Sparta, Smithville, Celina, Gainesboro, Algood, Baxter,
Hamptons Crossroads, Bakers Crossroads, Moss, Burgess Falls State
Park, Edgar Evans State Park and Standing Stone State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 1000 AM CST for Middle
Tennessee.
LAT...LON 3590 8541 3586 8590 3589 8593 3629 8569
3661 8564 3662 8540
TIME...MOT...LOC 1421Z 263DEG 66KT 3668 8533 3593 8544
HAIL...0.75IN
WIND...70MPH
$$
10What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 1, 7:58 AM CST, 0 minutes earlier.
Area forecast discussion, Mar 1, 7:58 AM CST, 0 minutes before
Area Forecast Discussion National Weather Service Nashville TN 758 AM CST Wed Mar 1 2017 .UPDATE... FOR MORNING DISCUSSION. && .DISCUSSION... Have updated the suite of forecast products to remove Houston, Stewart, and Montgomery Counties from tornado watch number 53. && .AVIATION... 12Z TAF DISCUSSION. A band of strong to severe thunderstorms will move eastward near 60kt across Mid Tn this morning. Wind gusts in excess of 40kt are expected with the storms at all sites, with locally severe gusts over 60kt, and hail is likely. Isolated tornadoes are possible. Main time for storms at CKV will be 12Z-14Z, for BNA 13Z-15Z, and for CSV 15Z-18Z. Mainly MVFR conditions will be observed, but brief IFR with the TSRA. Improvement to VFR will occur at all sites by evening as winds become northwest with a frontal passage. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......31 AVIATION........13
Hazardous weather outlook, Mar 1, 7:55 AM CST, 3 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Nashville TN 755 AM CST Wed Mar 1 2017 TNZ007>011-024>034-056>066-075-077>080-093>095-021400- Robertson-Sumner-Macon-Clay-Pickett-Humphreys-Dickson-Cheatham- Davidson-Wilson-Trousdale-Smith-Jackson-Putnam-Overton-Fentress- Perry-Hickman-Lewis-Williamson-Maury-Marshall-Rutherford-Cannon- De Kalb-White-Cumberland-Bedford-Coffee-Warren-Grundy-Van Buren- Wayne-Lawrence-Giles- 755 AM CST Wed Mar 1 2017 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight A line of showers and thunderstorms, of which some of the thunderstorms within and possible just ahead of this line could reach strong to severe thresholds, will move across Middle Tennessee this morning through the early afternoon hours. With any strong to severe thunderstorms that do occur, damaging winds will be the main concern, although large hail, the formation of a few tornadoes, and brief heavy rainfall from the stronger showers and thunderstorms resulting in localized minor flooding could also occur. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will continue to be needed through the morning hours today. Spotter Thunderstorm Reporting Criteria... Tornado Funnel Cloud Flooding Hail >= 1/2 inch Winds > 50 mph (Measured) Structural Damage Trees or Power Lines Down TNZ005-006-023-021400- Stewart-Montgomery-Houston- 755 AM CST Wed Mar 1 2017 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected at this time. 31
In the hours before
Local storm report, Mar 1, 7:23 AM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
723 AM CST WED MAR 01 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0648 AM TSTM WND DMG 5 SSW FAIRVIEW 35.90N 87.14W
03/01/2017 WILLIAMSON TN PUBLIC
WEB SPOTTER REPORT OF FENCE BLOWN APART AND TREES DOWN.
&&
EVENT NUMBER OHX1700091
FBORDENLocal storm report, Mar 1, 7:30 AM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
730 AM CST WED MAR 01 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0712 AM TSTM WND DMG 5 NNW NOLENSVILLE 36.01N 86.67W
03/01/2017 DAVIDSON TN EMERGENCY MNGR
EMA REPORTS TREES AND POWER POLES DOWNI IN SOUTHEAST
DAVIDSON COUNTY ON PETTUS ROAD.
&&
EVENT NUMBER OHX1700092
FBORDENLocal storm report, Mar 1, 7:36 AM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
736 AM CST WED MAR 01 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 AM TSTM WND DMG 1 NNW BELLE MEADE 36.12N 86.86W
03/01/2017 DAVIDSON TN EMERGENCY MNGR
EMERGENCY MANAGER REPORTED TREES AND POWER LINES
DOWN... ALONG WITH A CAR POSSIBLE BEING FLIPPED. TIME
ESTIMATED BY RADAR.
&&
EVENT NUMBER OHX1700093
FBORDENLocal storm report, Mar 1, 7:41 AM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
741 AM CST WED MAR 01 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0654 AM TSTM WND DMG 2 SW NASHVILLE 36.14N 86.81W
03/01/2017 DAVIDSON TN PUBLIC
NWSCHAT REPORT OF TREES THAT FELL NEAR THE VANDERBUILT
FOOTBALL STADIUM AND LANDED ON TWO VEHICLES. TIME
ESTIMATED BY RADAR.
&&
EVENT NUMBER OHX1700094
FBORDENLocal storm report, Mar 1, 7:47 AM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
747 AM CST WED MAR 01 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM TSTM WND DMG 5 NNW FRANKLIN 36.00N 86.89W
03/01/2017 WILLIAMSON TN PUBLIC
WEB PICTURE OF TREEDOWN IN GRASSLAND AREA. TIME
ESTIMATED VIA RADAR.
&&
EVENT NUMBER OHX1700095
FBORDENLocal storm report, Mar 1, 7:53 AM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
753 AM CST WED MAR 01 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM TSTM WND DMG 7 W FRANKLIN 35.93N 86.97W
03/01/2017 WILLIAMSON TN FACEBOOK
WEB REPORT OF SEVERAL TREES DOWN NEAR HIGHWAY 46 AND
WADDELL ROAD. TIME ESTIMATED VIA RADAR.
&&
EVENT NUMBER OHX1700096
FBORDENThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 11:02 PM CST | Tornado Warning | OHX | Stewart | 23 min |
| Mar 1, 5:27 AM CST | Special Weather Statement | OHX | Hickman, Houston, Humphreys, Montgomery, Stewart | 48 min |
| Mar 1, 5:54 AM CST | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Houston, Humphreys, Montgomery, Perry and 1 more | 36 min |
| Mar 1, 6:04 AM CST | Severe Thunderstorm Warning | OHX | Hickman, Lewis, Perry | 41 min |
| Mar 1, 6:24 AM CST | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Hickman, Houston, Humphreys and 3 more | 36 min |
| Mar 1, 6:26 AM CST | Severe Thunderstorm Warning | OHX | Montgomery, Robertson | 34 min |
| Mar 1, 6:55 AM CST | Severe Thunderstorm Warning | OHX | Davidson, Robertson, Rutherford, Sumner, Trousdale, Williamson and 1 more | 35 min |
| Mar 1, 7:03 AM CST | Tornado Warning | OHX | Davidson, Rutherford, Williamson, Wilson | 27 min |
| Mar 1, 7:26 AM CST | Severe Thunderstorm Warning | OHX | Cannon, Clay, DeKalb, Jackson, Macon, Rutherford and 4 more | 34 min |
| Mar 1, 7:28 AM CST | Tornado Warning | OHX | Smith, Wilson | 32 min |
| Mar 1, 7:49 AM CST | Tornado Warning | OHX | Clay, Macon | 26 min |
| Mar 1, 7:52 AM CST | Tornado Warning | OHX | DeKalb, Putnam, Smith | 23 min |
| Mar 1, 8:12 AM CST | Tornado Warning | OHX | Jackson, Overton, Putnam | 33 min |
| Mar 1, 8:17 AM CST | Special Weather Statement | OHX | Lewis | 28 min |
| Mar 1, 8:20 AM CST | Severe Thunderstorm Warning | OHX | Clay, Cumberland, DeKalb, Fentress, Jackson, Overton and 3 more | 25 min |
| Mar 1, 8:43 AM CST | Severe Thunderstorm Warning | OHX | Cumberland, Fentress, Overton, Pickett, Putnam, White | 36 min |
| Mar 1, 8:45 AM CST | Special Weather Statement | OHX | Lewis | 45 min |
| Mar 1, 9:42 AM CST | Special Weather Statement | OHX | Hickman, Lewis | 33 min |
| Mar 1, 9:46 AM CST | Special Weather Statement | OHX | Cannon, Rutherford | 44 min |
| Mar 1, 9:57 AM CST | Areal Flood Advisory | OHX | Lewis, Perry, Wayne | 2 hr |
| Mar 1, 10:18 AM CST | Special Weather Statement | OHX | Cannon, White | 42 min |
| Mar 1, 10:18 AM CST | Severe Thunderstorm Warning | OHX | Lawrence, Wayne | 42 min |
| Mar 1, 10:22 AM CST | Special Weather Statement | OHX | Marshall | 38 min |
| Mar 1, 10:35 AM CST | Severe Thunderstorm Warning | OHX | Bedford, Marshall, Maury, Rutherford, Williamson | 25 min |
| Mar 1, 10:59 AM CST | Special Weather Statement | OHX | Marshall | 46 min |
| Mar 1, 11:03 AM CST | Severe Thunderstorm Warning | OHX | Lawrence, Wayne | 27 min |
| Mar 1, 11:27 AM CST | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Marshall, Wayne | 48 min |
| Mar 1, 11:43 AM CST | Special Weather Statement | OHX | Bedford, Coffee | 47 min |
| Mar 1, 12:13 PM CST | Severe Thunderstorm Warning | OHX | Giles | 21 min |
| Mar 1, 12:18 PM CST | Special Weather Statement | OHX | Cumberland | 27 min |
| Mar 1, 12:42 PM CST | Special Weather Statement | OHX | Grundy | 33 min |
| Mar 1, 12:46 PM CST | Severe Thunderstorm Warning | OHX | Coffee, Grundy | 29 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.